Tramadol Overdose Symptoms and Treatment

  1. Article SummaryPrint
  2. How Does an Overdose on Tramadol Occur?
  3. Tramadol Overdose Symptoms
  4. Treatment of a Tramadol Overdose

Tramadol, commonly known by the brand name Ultram, is a pain relief medication that is used to treat chronic pain. It is prescribed as an extended-release medicine that is intended for people requiring constant pain relief. Tramadol overdose symptoms often occur when you have taken too much tramadol, have used it in a manner not prescribed by your physician, or taken it with other substances that intensify its effects, such as alcohol.
"Tramadol overdose symptoms often occur when you have taken too much tramadol."
Tramadol is a commonly prescribed centrally acting analgesic, and although it is not classified as a scheduled drug, its effects are similar to opioid medications, so tolerance and dependence on this drug are possible.

Did You Know?

Using any drugs in any way other than prescribed can lead to abuse, addiction, and serious health problems. All drugs, including over-the-counter and prescription drug medicines, can be as dangerous as illegal drugs, and care should always be taken when using them to avoid life-threatening overdose symptoms.

How Does an Overdose on Tramadol Occur?

tramadolTramadol may be habit-forming, so the development of an addiction is possible. Tramadol can cause euphoric-like effects because of its opioid properties, and this euphoria or high makes it a commonly abused drug. Often an overdose occurs when tramadol is taken without a prescription or when you have an addiction to another substance such as alcohol and combine the two. When abused, tramadol is often crushed, chewed, or diluted and injected into the body. These methods of ingestion increase your risk of experiencing tramadol overdose symptoms because tramadol is meant to be taken in pill form so the medication can be slowly released into your body. Breaking, crushing, or injecting the pills can cause too much tramadol to be released at once.

Did You Know?

Drinking alcohol while using tramadol may lead to serious symptoms, such as difficulty breathing and loss of consciousness. Sometimes tramadol overdose occurs accidentally because many people don't realize that cold and cough medicines may contain up to 10 percent alcohol.

People addicted to other drugs or alcohol may have a higher risk of tramadol overdose. If you'd like to discuss your treatment options, call 1-888-652-3778, 24 hours a day, seven days a week.

Tramadol Overdose Symptoms

When taken incorrectly or combined with other drugs or alcohol, you may experience tramadol overdose symptoms. Signs of an overdose on tramadol may be mild or severe and typically include one or more of the following:

  • Illness
  • Constricted pupils
  • Extreme fatigue
  • Seizures
  • Respiratory depression
  • Low blood pressure
  • Circulatory failure
  • Slowed heartbeat
  • Extreme weakness
  • Cold or clammy skin
  • Dizziness
  • Fainting
  • Coma

If you experience any tramadol overdose symptoms, you should seek medical assistance immediately, even if the symptoms seem mild. Call your local emergency services, or 1-888-652-3778 to reach the National Poison Control Center.

Did You Know?

The term "narcotic" is derived from the Greek word meaning "stupor," originally referring to several substances that dulled senses and relived pain. Many people refer to all drugs as narcotics, but according to the U.S. Drug Enforcement Administration, the term narcotic refers to opium, derivatives of opium, and their semisynthetic substitutes. Today, these drugs are often called opioids, because there is not as much ambiguousness to the meaning of the term as there is with the term narcotics.

Drug addiction recovery begins by seeking help. Call 1-888-652-3778 to discuss your options. All calls are free, and the information provided is private.

Treatment of a Tramadol Overdose

medical detox facilityWhen you arrive at a hospital or medical detox facility for tramadol overdose treatment, medical personnel may ask several questions. These answers to these questions will help them to be better able to treat your tramadol overdose symptoms. Medical professionals will perform care to counteract the overdose symptoms. This may include pumping the stomach to remove the drug from the body and medications that mitigate the overdose symptoms. Supportive life measures, such as ventilation, may also be given as necessary.

The United States Drug Enforcement Administration warns that it is difficult to know the effect any drug may have on your mind or your body, particularly the first time you use it. Even if it is a small dose, you may experience serious negative side effects because everyone's body chemistry is different, and so is your body's tolerance to drugs. Tramadol overdose symptoms may occur accidentally, because many people are unaware of how it interacts with other substances, even if they seem harmless.

Connect with Top Treatment Centers Now
Call Us Toll Free 1-888-652-3778 Sponsored by Leading Treatment Centers Or click the button below to request a free assessment Free Assessment
Photos
  • 690 × 400 - 90k - jpg
  • 462 × 308 - 44k - jpg
  • of Tramadol | Tramadol
  • How Do I Treat Tramadol
  • How Common Is Tramadol
  • Main side effects of tramadol.
  • How Do I Treat Tramadol
  • 2592 × 1944 - 2167k - jpg
  • 341 × 208 - 12k - jpg
Popup content
News
Get Your Questions Answered
Leave a Question
  • (will not be published)

13 Questions
  1. Question: What is a physical addiction?Submitted By: Arlene B.

    Reply
    • S.F.

      A physical addiction is where the body becomes tolerant to a drug and requires more to function normally. The body stops producing certain chemicals because the drug is creating them. Once the drug is withdrawn, the body will take a while to restart production of these chemicals.

  2. Question: What is a psychological addiction?Submitted By: Gordon B

    Reply
    • Project Know Answer:

      A psychological addiction is where person feels as though he or she cannot function without the drug, particularly in stressful or social situations.

  3. Question: Why is cough medicine addictive?Submitted By: KY

    Reply
    • Regina G

      A number of cough medicines contain dextromethorphan, also known as DMX, or codeine, which are addictive substances.

  4. Question: how many point of gram should a person take?Submitted By: poy

    Reply
  5. Question: How Much is your Program… I really need help but I don’t have any moneySubmitted By: Cody Hager

    Reply
  6. Question: What do you do if you know for a fact that a loved one is addicted to pain killers, is stealing & lying to get them, but won’t admit it? How do we get them to admit it and get help?Submitted By: Charlene Schultz

    Reply
  7. Question: I need to go to medcai detoxSubmitted By: Charlotte Gros

    Reply
    • Project Know Answer:

      Call (800) 928-9139 now and get the help you need.

  8. Question: i am looking for an in patient program in or around rosemount that deals with drug addictionSubmitted By: mary

    Reply
  9. Question: is there any inpatient drug programs that except prop 36. n that will allow me to have my 4 year old daughter wit meSubmitted By: Jessica Phillips

    Reply
Useful Resources

Here are some Useful Resources for Tramadol Overdose Symptoms and Treatment.

Call Today.
1-888-652-3778